10 answers

B12 Vitamins

I think this is related but not sure so i thought i would ask, I've been taking some B12 supplements ( under the tongue) when i'm feeling not so perky, to help increase my energy. ( and as the bottle says circulation) I get worn down before my periods but whenI the take the b12 i get super heavy periods.
Is this all lin my head? or should i not take it during my period? what's the deal?

What can I do next?

So What Happened?™

It might be just a placebo, but i do feel like- ok this will keep me going, I'm sure my diet is awful, very little veggies and No fruit. I've thought about trying hynosis to get over my aversion to fruit but yuck to me that feels like tring to get over an aversion to eating cat poop. I have issues i know!

my aunt gave me these , i think just from walmart.

Featured Answers

I think for most people, it is better to take b complex rather than just one part of it. Anyone who eats "white" foods needs to supplement.

More Answers

I take B12 injections, a prescription from my doctor. I have a B12 deficiency due to celiac disease. When my B12 levels are low, I get extremely tired. My periods are not affected by the B12 injections.

B12 supplements should not cause you to have heavier periods. Maybe the coincidence is that you are extra tired when your period is heavy because you are loosing more blood, so you feel more tired and you take a B12 supplement to decrease the fatigue and your period would have been heavy whether you took the supplement or not. ( Due to the shedding of the uterus you start loosing blood before your period arrives)

B12 helps form and regulate the production of red blood cells, particulary the hemoglobin the oxygen carrying component of the red blood cell. This is why you feel tired when you are deficient in the B12.

2 moms found this helpful

i apologize for a response when i dont have an answer, but i gotta ask: does the b12 really work for energy?? And if so, where do you buy it? Just a regular pharmacy?

B12 can increase blood volume. You should consider talking to your doctor. You may be getting too much. B12 is one vitamin that does effect the blood clotting. My son has a bleeding disorder and this is one that he will havew to be careful and have doctor advice. Right now, they prefer that he get the vitamins as naturally as possible.

I think for most people, it is better to take b complex rather than just one part of it. Anyone who eats "white" foods needs to supplement.

I take b-12 and it helps. When I was pregnant ( 17 yrs ago) I had to take b-12 injections. The injections helped but it wasn't overwhelming. No magic pill or injection! I wish!!!

Yes they help with energy but add a lot of fruit and water to your diet.

I'm still sleepy all the time but my sleep time is so inconsistent. Hubby is regularly in bed earlier than everyone, up by midnight working , snoring etc.
so sleep here is sporadic.

I eat a lot of fruit and drink tons of water

Hope that helps.

I prefer a B-complex. It helps keep me alert. That being said, it really is better to start by fixing your diet first. Do you have any fruits or veggies that you like? Start by making a list. Then look into ways that you can incorporate other fruits or veggies into your life without having to eat them plain. If it is the texture that bothers you try making fruit smoothies where they are pureed before being mixed into some yogurt and honey. Veggies can be pureed and added to sauces. Check out some Cooking Light magazines from the library and try some of their recipes...lots of great flavors and use a lot of fresh ingredients.

I don't know about the "all in your head" part. I'll just say that you should NOT isolate the B vitamins. Make sure that along with B12 that you are taking a supplement for the rest of the B family. That's important.

http://www.pjstory.com/B12vsBComplex.htm

Not hawking the vitamins they are selling in this link, but they are right about not isolating the B12 from the rest.

D.

I'm no expert, but I am diabetic and with the meds I take my Doctor told me to take B12 along with D. I had very low D levels (weird since I do drink milk, eat cheeses & yogurt but you can't argue blood tests). And one of the meds I take does effect B12. Taking the B12 along with my meds has increased my energy levels. But honestly I think you might want to look into a good multi-vit that has all the B's in it if you don't have any medical reason to take just the B12. Best wishes.

1 / 3
Required Fields

Our records show that we already have a Mamapedia or Mamasource account created for you under the email address you entered.

Please enter your Mamapedia or Mamasource password to continue signing in.

Required Fields

, you’re almost done...

Since this is the first time you are logging in to Mamapedia with Facebook Connect, please provide the following information so you can participate in the Mamapedia community.

As a member, you’ll receive optional email newsletters and community updates sent to you from Mamapedia, and your email address will never be shared with third parties.

By clicking "Continue to Mamapedia", I agree to the Mamapedia Terms & Conditions and Privacy Policy.